Alert archive / Arizona / Wind Advisories in 2022

Wind Advisory 7, NWS Tucson, AZ

April 21, 20226 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Apr 21, 2022, 2:25 AM MST for 6 counties in Arizona. It took effect at Apr 22, 2022, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2022, 2:25 AM MST (09:25 UTC)
In effect from
Apr 22, 2022, 11:00 AM MST
Expired
Apr 22, 2022, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2022-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2022-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4888 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

898 
WWUS75 KTWC 210925
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
225 AM MST Thu Apr 21 2022

AZZ507>513-212330-
/O.NEW.KTWC.WI.Y.0007.220422T1800Z-220423T0300Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Clifton, 
Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, and Bisbee
225 AM MST Thu Apr 21 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts of 45 to 50 mph
  expected. 

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Upper Gila River Valley, White Mountains of 
  Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, 
  Chiricahua Mountains and Dragoon and Mule and Huachuca and 
  Santa Rita Mountains.

* WHEN...From 11 AM to 8 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...There will be areas of blowing dust that
  may produce low visibilities Friday afternoon, especially in
  Cochise county on Interstate 10 east of Willcox.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
4 follow-up statements
705 
WWUS75 KTWC 211809
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1109 AM MST Thu Apr 21 2022

AZZ505-506-221100-
/O.EXA.KTWC.WI.Y.0007.220422T1800Z-220423T0300Z/
South Central Pinal County-Southeast Pinal County-
Including the cities of Picacho Peak State Park, Mammoth, 
and Oracle
1109 AM MST Thu Apr 21 2022

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph 
  expected.

* WHERE...South Central Pinal County and Southeast Pinal County.

* WHEN...From 11 AM to 8 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...There will be areas of blowing dust that
  may produce low visibilities Friday afternoon, including the
  I-10 area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ507>513-221100-
/O.CON.KTWC.WI.Y.0007.220422T1800Z-220423T0300Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Willcox, Clifton, 
Safford, Hannagan Meadow, Mount Graham, Chiricahua NM, and Bisbee
1109 AM MST Thu Apr 21 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
FRIDAY...

* WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph 
  expected.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Upper Gila River Valley, White Mountains of 
  Graham and Greenlee Counties, Galiuro and Pinaleno Mountains, 
  Chiricahua Mountains and Dragoon and Mule and Huachuca and 
  Santa Rita Mountains.

* WHEN...From 11 AM to 8 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...There will be areas of blowing dust that 
  may produce low visibilities Friday afternoon, especially in 
  Cochise county on Interstate 10 east of Willcox.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Meyer

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
200 
WWUS75 KTWC 220925
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
225 AM MST Fri Apr 22 2022

AZZ505>513-222100-
/O.CON.KTWC.WI.Y.0007.220422T1800Z-220423T0300Z/
South Central Pinal County-Southeast Pinal County-
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Picacho Peak State Park, Mammoth, Oracle,
Sierra Vista, Benson, Willcox, Clifton, Safford, Hannagan Meadow,
Mount Graham, Chiricahua NM, and Bisbee
225 AM MST Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph 
  expected.

* WHERE...South Central Pinal County and Southeast Pinal County.

* WHEN...From 11 AM to 8 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
382 
WWUS75 KTWC 221813
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1113 AM MST Fri Apr 22 2022

AZZ508-509-511-230300-
/O.NEW.KTWC.DU.Y.0008.220422T1813Z-220423T0300Z/
/O.CON.KTWC.WI.Y.0007.000000T0000Z-220423T0300Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Galiuro and Pinaleno Mountains-
Including the cities of Willcox, Clifton, Safford, 
and Mount Graham
1113 AM MST Fri Apr 22 2022

...BLOWING DUST ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...For the Blowing Dust Advisory, visibility between one
  quarter mile and one mile in blowing dust with briefly lower
  visibilities possible. For the Wind Advisory, southwest winds 
  25 to 35 mph with gusts up to 50 mph.

* WHERE...Eastern Cochise County below 5000 feet, Upper Gila 
  River Valley and Galiuro and Pinaleno Mountains.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ505>507-510-512-513-230300-
/O.CON.KTWC.WI.Y.0007.000000T0000Z-220423T0300Z/
South Central Pinal County-Southeast Pinal County-
Upper San Pedro River Valley-
White Mountains of Graham and Greenlee Counties-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Picacho Peak State Park, Mammoth, Oracle,
Sierra Vista, Benson, Hannagan Meadow, Chiricahua NM, and Bisbee
1113 AM MST Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts of 45 to 50 mph 
  expected.

* WHERE...South Central Pinal County and Southeast Pinal County.

* WHEN...From 11 AM to 8 PM MST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. Watch for blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
281 
WWUS75 KTWC 230300
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
800 PM MST Fri Apr 22 2022

AZZ508-509-511-230400-
/O.EXP.KTWC.DU.Y.0008.000000T0000Z-220423T0300Z/
/O.EXP.KTWC.WI.Y.0007.000000T0000Z-220423T0300Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Galiuro and Pinaleno Mountains-
Including the cities of Willcox, Clifton, Safford, 
and Mount Graham
800 PM MST Fri Apr 22 2022

...BLOWING DUST ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...
...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Strong winds today are slowly diminishing this evening with dust 
no longer being an issue, therefore the advisories will be 
allowed to expire. 

$$

AZZ505>507-510-512-513-230400-
/O.EXP.KTWC.WI.Y.0007.000000T0000Z-220423T0300Z/
South Central Pinal County-Southeast Pinal County-
Upper San Pedro River Valley-
White Mountains of Graham and Greenlee Counties-
Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Picacho Peak State Park, Mammoth, Oracle,
Sierra Vista, Benson, Hannagan Meadow, Chiricahua NM, and Bisbee
800 PM MST Fri Apr 22 2022

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Strong winds today are slowly diminishing this evening with dust 
no longer being an issue, therefore the advisories will be 
allowed to expire. 

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 20, 2:51 PM MST, 11 hours 34 minutes earlier.

Area forecast discussion, Apr 20, 2:51 PM MST, 11 hours 34 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
251 PM MST Wed Apr 20 2022

.SYNOPSIS...Dry and breezy at times, with temperatures well above
average through Thursday. A passing storm system will bring strong
gusty winds Friday and push temperatures back down to near or
below average to end the week. Dry and warmer again early next
week.

&&

.DISCUSSION...Our dry and unseasonably warm zonal flow is
beginning to buckle as a strong storm system near the Pacific
Northwest coast digs quickly toward the central Great Basin over
the next 36 hours.

The main weather story for SE AZ is going to be the wind again
Friday, as the storm system pushes through the region just north
of our area. Ensemble means are in good agreement with a 40-45kt
H7 jet right over our corner of the state Friday afternoon, with
the ECMWF extreme forecast index lighting up Cochise County for
winds. We'll go with an early Red Flag Warning for critical fire
weather concerns. A wind headline may be needed as well east of
Tucson.

The high energy northern hemispheric pattern will bring a ridge in
from the west early next week, with temperatures again climbing
back into the 90s for most of SE AZ.

&&

.AVIATION...Valid through 22/00Z.
Mainly SKC through the forecast period. Surface winds SWLY/WLY 14-20
kts and gusts to near 30 kts, with the strongest SFC wind east of
KTUS. Winds decrease this evening less than 12 kts, increasing
tomorrow afternoon SWLY 12-18 kts gusts to 25 kts. Aviation
discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Very dry conditions continue, with afternoon RH
values dropping below critical levels each day. There will be a
slight increase in moisture on Friday, but RH values still drop into
the 10-15 percent range as opposed to the single digits the other
days. Overnight recoveries will be poor through Friday, then improve
some on Saturday and Sunday morning before drying out again. Breezy
conditions are expected each afternoon, especially on Friday when
critical fire weather conditions are anticipated for portions of
southeast Arizona and a Red Flag Warning is in effect.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM to 8 PM MST Friday for AZZ150>154.

&&

Public...Meyer
Aviation...Howlett
Fire Weather....Howlett

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Wind Advisories in Arizona, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.